Delaware, 2006

Damaging Wind in Delaware, July 28, 2006

July 28, 2006 · NWS PHI · 1 event in 1 county or zone

A severe thunderstorm impacted a portion of Sussex County in Delaware on July 28th. Strong winds generated by the storm downed a few trees in the Milford area at 4:00 PM EDT.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A severe thunderstorm impacted a portion of Sussex County in Delaware on July 28th. Strong winds generated by the storm downed a few trees in the Milford area at 4:00 PM EDT.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 28, 2:50 PM EST, 10 minutes earlier.

Area forecast discussion, Jul 28, 2:50 PM EST, 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT FRI JUL 28 2006

.SHORT TERM /TONIGHT THROUGH MONDAY/...
A SHORT PERIOD OF STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING
ACROSS THE FORECAST AREA DURING THE NEXT FEW HOURS INTO THE EVENING.
A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT UNTIL 9 PM. SEE
OUR LATEST PRODUCTS ON THE WEB REGARDING THE STATUS OF SHORT FUSED
WARNINGS. DAMAGING WINDS LOOK TO BE THE PRIMARY THREAT WITH THE
ACTIVITY...BUT MAYBE SOME SMALL HAIL AS WELL. THE ACTIVITY WILL
WINDS DOWN THIS EVENING AND THEN PARTLY CLOUDY SKIES WILL PREVAIL
OVERNIGHT.

HOT WEATHER WILL BE ACROSS THE REGION SATURDAY INTO THE EARLY PART
OF THE WORK WEEK. FOR THE MOST PART...THE WEATHER THIS WEEKEND WILL
BE DRY, BUT I HAVE INCLUDED A CHC FOR THUNDERSTORM ON SUNDAY. AS
THE UPPER RIDGE BUILDS...THE DAILY TEMPERATURES SHOULD CREEP UP A
FEW DEGREES EACH DAY. DAYTIME HIGHS WILL BE IN THE LOW TO MID 90S
THIS WEEKEND. SLIGHTLY DRIER AIR WILL BE ACROSS OUR AREA SATURDAY
WITH DEW POINTS DROPPING INTO THE LOW TO UPPER 60S DURING THE
AFTERNOON IN NORTHERN AND CENTRAL AREAS. THIS WILL PROBABLY BE
ENOUGH TO KEEP EXCESSIVE HEAT CRITERIA AWAY FROM OUR AREA ON
SATURDAY. SUNDAYS VALUES LOOKS A BIT HIGHER...BUT NO WIDESPREAD 100
DEGREE HEAT INDICES SHOW UP UNTIL MONDAY. WE WILL REISSUE THE SPS
FOR THE INCREASING HEAT AND HUMIDITY AND LET THE NEXT SHIFT GIVE A
LOOK AT THE NEXT SET OF DATA IN CASE A WATCH MAY BE NEEDED.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

A QUESTION THAT MANY PEOPLE WILL BE ASKING AT THE BEGINNING OF THE
EXTENDED PERIOD (IF NOT EARLIER) IS HOW LONG WILL THE EXCESSIVE HEAT
LAST? TODAYS MEDIUM RANGE MODELS ARE NOW BEGINNING TO SHOW HOW THIS
MAY COME ABOUT. THE 00Z/28 ENSEMBLE MEANS AND BOTH THE CANADIAN AND
EUROPEAN MODELS ARE NOW SHOWING SIGNS THAT TROUGHINESS WILL BEGIN TO
TAKE SHAPE OVER THE ERN PART OF THE COUNTY LATE NEXT WEEK. THE HPC
SFC PROGS SHOW A FRONT AND SEVERAL WEAK WAVES MOVING ALONG IT. THE
FRONT SAGS ACROSS OUR NORTHERN AREAS LATE THURSDAY AND THEN INTO THE
PHILLY AND SRN NJ AREAS FRIDAY MORNING. OUR FORECAST WILL BE MAINLY
DRY ON TUE AND WED...EXCEPT NORTHERN AREAS WHERE SOME CHC OR SLIGHT
CHC POPS ARE POSSIBLE. CHC POPS ARE IN MOST AREAS THURSDAY INTO
FRIDAY.

MAXIMUM TEMPERATURES EACH DAY FROM TUE INTO THU SHOULD BE IN THE LOW
TO MID 90S ACROSS THE REGION (COOLER...OF COURSE...AT THE SHORE AND
IN THE POCONOS). ON FRIDAY, 80S WILL BE MORE COMMON, BUT I HAVE LEFT
A 90 IN THE METRO AREAS FOR NOW. THE DEW POINT GRIDS GENERALLY IN
THE 70S IN THE EARLY PART OF THE EXTENDED PERIOD...THEN SOME RELIEF
(DEW POINTS IN THE 60S) STARTING TO PUSH DOWN FROM THE NORTH LATE IN
THE PERIOD.

&&

.AVIATION...
AT 3:30 PM, THE MAIN SQUALL LINE WAS ALREADY THROUGH KRDG, KABE,
KILG, KPHL AND KPNE.  IT EXTENDED THROUGH KTTN AND WAS APPROACHING
KMIV AND KACY.  THE LINE WAS MOVING EASTWARD AT A FAIRLY GOOD CLIP
AND WE SHOULD BE ABLE TO REMOVE THE TSTMS FROM ALL BUT KMIV AND KACY
SHORTLY.

WE WILL BE KEEPING AN EYE ON THE SPOTTY SHOWERS TO THE WEST, BUT WE
DONT EXPECT ANY WIDESPREAD ACTIVITY AFTER THE SQUALL LINE PASSES.

A MID LEVEL SHORT WAVE IS FORECAST TO PASS OVERHEAD THIS EVENING
WITH FAIR WEATHER TO FOLLOW FOR TONIGHT AND SATURDAY.  WE HAVE
HINTED AT A LITTLE FOG FOR THE HOURS AROUND DAYBREAK SATURDAY WITH A
MOSTLY CLEAR SKY AND LIGHT WINDS EXPECTED AT THAT TIME.

&&

.MARINE...
THE SQUALL LINE AND SURFACE TROUGH WILL PUSH OFF THE COAST THIS
EVENING.  THE BERMUDA HIGH IS EXPECTED TO QUICKLY REASSERT ITSELF
FOR THE WEEKEND FOR THE FIRST HALF OF THE NEW WEEK.  AS A RESULT,
THERE WILL LIKELY BE A SOUTHERLY WIND DURING THE DAY AND A
SOUTHWESTERLY WIND DURING THE NIGHT FOR MUCH OF THE FORECAST
PERIOD.  WIND SPEEDS SHOULD REMAIN GENERALLY BETWEEN 5 AND 15 KNOTS
WITH WAVES ON OUR OCEAN WATERS MAINLY BETWEEN 2 AND 4 FEET.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...SEVERE THUNDERSTORM WATCH UNTIL 9 PM.
NJ...SEVERE THUNDERSTORM WATCH UNTIL 9 PM.
DE...SEVERE THUNDERSTORM WATCH UNTIL 9 PM.
MD...SEVERE THUNDERSTORM WATCH UNTIL 9 PM.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 9 PM.
&&

SHORT TERM...OHARA
LONG TERM...OHARA
AVIATION...IOVINO
MARINE...IOVINO
Hazardous weather outlook, Jul 28, 8:55 AM EST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMIT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
955 AM EDT FRI JUL 28 2006

DEZ001-NJZ015-017>019-PAZ067>071-291030-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
955 AM EDT FRI JUL 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN PENNSYLVANIA,
NORTHERN DELAWARE, AND PORTIONS OF WEST CENTRAL AND SOUTHWEST NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS PUT THE AREA
UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AN EXCESSIVE HEAT OUTLOOK IS IN EFFECT FOR HIGHLY URBANIZED SECTIONS
OF THE DELAWARE VALLEY FOR SUNDAY THROUGH WEDNESDAY. HEAT AND
HUMIDITY ARE FORECAST TO RETURN TO THE DELAWARE VALLEY ON SUNDAY
THROUGH WEDNESDAY, WITH HEAT INDICES EXPECTED TO RISE TO OR ABOVE
100 IN HIGHLY URBANIZED AREAS. NIGHTTIME HEAT INDICES MAY NOT DROP
BELOW 80.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

ANZ450>452-MDZ008-NJZ001-007>010-012>014-016-020-022-025>027-
PAZ054-055-060>062-291030-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-ATLANTIC-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-
955 AM EDT FRI JUL 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, THE NORTHERN MARYLAND EASTERN SHORE, AND NORTHERN,
EAST CENTRAL AND PORTIONS OF SOUTHERN NEW JERSEY, EXCLUDING THE
FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS PUT THE AREA
UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

ANZ430-431-453>455-DEZ002>004-MDZ012-015-019-020-NJZ021-023-024-
291030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-CUMBERLAND-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
955 AM EDT FRI JUL 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN DELAWARE,
PORTIONS OF THE NORTHERN MARYLAND EASTERN SHORE AND FAR SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

CORRECTED DAYS TWO THROUGH SEVEN SECTION OF THE FIRST GROUP.

In the hours before

Special weather statement, Jul 28, 10:30 AM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1130 AM EDT FRI JUL 28 2006

DEZ001-MDZ008-NJZ001-007>010-012>020-022-025>027-PAZ054-055-
060>062-067>071-282100-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...NEWTON...
WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
JACKSON...HAMMONTON...ATLANTIC CITY...LONG BEACH ISLAND...
WHARTON STATE FOREST...JIM THORPE...STROUDSBURG...READING...
ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...
DOYLESTOWN...MEDIA
1130 AM EDT FRI JUL 28 2006

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE LATER TODAY...

A WEAK COLD FRONT WILL MOVE OFFSHORE TODAY. AT THE SAME TIME, AN
UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION AND HELP TO
PRODUCE SHOWERS AND THUNDERSTORMS, SOME OF WHICH MAY BE STRONG TO
SEVERE. BESIDES STRONG GUSTY WINDS AND HAIL, LOCALIZED HEAVY
RAINFALL AND FREQUENT LIGHTNING COULD OCCUR.

IF YOU HAVE OUTDOOR PLANS TODAY, KEEP AN EYE TO THE SKY. SEEK
SHELTER IF THUNDERSTORMS APPROACH.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR LOCAL MEDIA FOR
THE LATEST INFORMATION CONCERNING THIS SEVERE WEATHER THREAT.
Special weather statement, Jul 28, 12:47 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
147 PM EDT FRI JUL 28 2006

NJZ001-007>010-PAZ054-055-060>062-067>069-282000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING...
ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...
DOYLESTOWN
147 PM EDT FRI JUL 28 2006

...THUNDERSTORMS EXPLOSIVELY DEVELOPING ACROSS THE REGION...

NUMEROUS THUNDERSTORMS ARE DEVELOPING IN THE HOT AND HUMID AIR
MASS OVER THE REGION. AN ORGANIZED LINE OF STORMS IS ABOUT TO
ENTER BERKS COUNTY AND THE POCONOS AS AS 140 PM. AHEAD OF THOSE
STORMS, SCATTERED STRONG STORMS ARE DEVELOPING IN THE
PHILADELPHIA NORTHWEST SUBURBS AND THE LEHIGH VALLEY. EXPECT THE
AREAL COVERAGE AND INTENSITY OF THESE STORMS TO INCREASE AS THE
AFTERNOON CONTINUES.

IF YOU SEE THREATENING WEATHER, HEAD INDOORS IMMEDIATELY. DO NOT
BECOME THE NEXT LIGHTNING DEATH STATISTIC. THESE STORMS WILL ALSO
PRODUCE HEAVY RAIN ALONG WITH THE THREAT FOR DAMAGING WINDS.
PLEASE WATCH FOR POSSIBLE WARNINGS AND TAKE ROADS THAT ARE NOT
PRONE TO FLOODING.

TFG
Special weather statement, Jul 28, 1:21 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
221 PM EDT FRI JUL 28 2006

PAZ060>062-067>071-282030-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...READING...ALLENTOWN...BETHLEHEM...
EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA
221 PM EDT FRI JUL 28 2006

...THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING THROUGH THE AREA...

SKYWARN SPOTTER AND AIRPORT OBSERVATIONS REPORTED THAT WIND GUSTS
OF ABOUT 40 TO 50 MPH ARE ACCOMPANYING THE STORMS AS THEY MOVED
THROUGH CENTRAL BERKS COUNTY AND VALLEY TOWNSHIP IN CENTRAL CHESTER
COUNTY.

SIMILAR WIND GUSTS ARE EXPECTED IN THE LEHIGH VALLEY AND THE
NORTHWEST PHILADELPHIA SUBURBS WITH THE STRONGER STORMS DURING THE
NEXT ONE TO TWO HOURS.

THE STORMS COINCIDING WITH THE DAYTIME HEATING DOES INCREASE THE
LIKELIHOOD THAT THEY COULD BECOME SEVERE. SEVERE OR NOT FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WILL ACCOMPANY THE
STORMS.

PLEASE SEEK SHELTER AT THE FIRST SIGN OF THREATENING WEATHER.

TFG
Local storm report, Jul 28, 1:58 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 PM EDT FRI JUL 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     WEST CHESTER            39.96N 75.61W
07/28/2006                   CHESTER            PA   EMERGENCY MNGR

            TREES AND WIRES DOWN COUNTY WIDE.

0250 PM     TSTM WND GST     PHILADELPHIA            40.01N 75.13W
07/28/2006  M0.00 MPH        PHILADELPHIA       PA   TRAINED SPOTTER

            69 MPH WIND GUST IN ROXBOUROUGH WITH NUMEROUS TREES DOWN
            AROUND THE AREA.

&&

ROBERTSON
Special weather statement, Jul 28, 2:05 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
305 PM EDT FRI JUL 28 2006

NJZ001-007>010-PAZ062-282115-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...BETHLEHEM...EASTON
305 PM EDT FRI JUL 28 2006

...THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING THROUGH THE AREA...

PUBLIC REPORTS AND AIRPORT OBSERVATIONS REPORTED THAT WINDS HAVE
GUSTED TO ABOUT 50 MPH AS THE STORMS MOVED THROUGH LEHIGH COUNTY.

SIMILAR WIND GUSTS ARE EXPECTED IN NORTHWEST NEW JERSEY
WITH THE STRONGER STORMS DURING THE NEXT ONE TO TWO HOURS.

THE STORMS COINCIDING WITH THE DAYTIME HEATING DOES INCREASE THE
LIKELIHOOD THAT THEY COULD BECOME SEVERE. SEVERE OR NOT FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WILL ACCOMPANY THE
STORMS.

PLEASE SEEK SHELTER AT THE FIRST SIGN OF THREATENING WEATHER.

TFG
Special weather statement, Jul 28, 2:11 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
311 PM EDT FRI JUL 28 2006

DEZ001-NJZ015>019-PAZ067>071-291200-
NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA
311 PM EDT FRI JUL 28 2006

...EXCESSIVE HEAT OUTLOOK FOR THE HIGHLY URBANIZED AREAS THE FIRST HALF OF
NEXT WEEK...

THE SCORCHING HEAT THAT HAS BEEN OVER THE WESTERN HALF OF THE NATION
THIS PAST WEEK IS EXPECTED TO SHIFT OVER THIS SIDE OF THE APPALACHIANS
THIS COMING WEEK.

HEAT INDICES WILL BEGIN TO CLIMB ON SUNDAY AND CONTINUE TO SLOWLY RISE
MONDAY THROUGH WEDNESDAY. WHILE THE COMBINATION OF HEAT AND HUMIDITY
WILL MAKE IT FEEL LIKE 95 TO 100 DEGREES ON SUNDAY, INCREASED LEVELS
OF HEAT AND HUMIDITY WILL MAKE IT FEEL MORE LIKE 100 TO 105 DEGREES
ON MONDAY, TUESDAY, AND WEDNESDAY.

REMEMBER, THE NIGHTTIME CAN BE JUST AS OPPRESSIVE AND THERE IS
LITTLE IF ANY PLACE TO GO FOR RELIEF EXCEPT IN YOUR OWN HOME. SO
MAKE SURE YOU HAVE PROPER VENTILATION AND PERHAPS EVEN STAY WITH A
FAMILY MEMBER OR FRIEND THROUGH THE UPCOMING HEAT WAVE.

HERE ARE A FEW RECOMMENDATIONS FOR WHEN THE HEAT ARRIVES.

TRY TO AVOID WORKING OR PLAYING DIRECTLY IN THE SUN. IF YOU WILL BE
BE OUTSIDE, WEAR LIGHT-COLORED, LIGHTWEIGHT CLOTHING, A HAT WITH
A BRIM, AND SUNSCREEN.

AN AIR-CONDITIONED ENVIRONMENT IS BEST. IF THAT IS NOT AVAILABLE,
TURN ON A FAN AND OPEN WINDOWS TO RELEASE TRAPPED HOT AIR.

DRINK PLENTY OF NON-ALCOHOLIC FLUIDS EVEN IF YOU ARENT THIRSTY.

IF YOU TAKE MEDICATION, CONSULT WITH YOUR PHYSICIAN ABOUT POSSIBLE
ADVERSE REACTIONS IN HEAT.

ANIMALS CAN SUFFER FROM THE HIGH HEAT AS WELL. MAKE SURE THEY HAVE
ACCESS TO WATER AND SUFFICIENT VENTILATION.

LASTLY, NEVER LEAVE ELDERLY PEOPLE, CHILDREN OR PETS ALONE IN CARS.

CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR LOCAL MEDIA
FOR THE LATEST INFORMATION CONCERNING THE UPCOMING HEAT.

EBERWINE/OHARA/KRUZDLO

The radar

The Dover AFB radar (KDOX), 12 km away, was scanning. The volume nearest the first event began at 19:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sussex

When
July 28, 3:00 PM EST
Where
Sussex County, Milford Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.933, -75.433

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2006Every state in 2006This day in weather historyWarnings in Delaware, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523045.